MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LEVEEN COACCESS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC CORPORATION LEVEEN COACCESS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 36700
Medical Device Problem Code Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that insufficient roll off occurred.A 3.5/15/15 leveen coaccess was selected for a radio frequency ablation procedure to treat renal cell carcinoma.A 15 minute burn was performed ending at 180w per the protocol.The machine was restarted and burned again for another 15 minutes.No impedance was seen during both of these burns.In fact, it appeared as if the impedance was decreasing throughout the burn.All connections were checked and the cord felt warm as well as its connection to the needle.Once the machine reset at 15 minutes after the second burn, the physician wanted to scan to make sure a burn was created.Gas was seen on imaging so the physician thought a burn was created.The machine was started for a third burn at 180w.After 5 more minutes, and still no impedance, the needle was swapped out with another of the same device, keeping the original trocar.The burn was started again at 180w and within 7 minutes roll-off was reached.A final scan was completed, and the physician was satisfied with the burn.There were no patient complications.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Visual inspection revealed no damages.The handle was extended and retracted, and the needle/tines could be activated without any problems.An electrical evaluation was performed by measuring the continuity, the electrode was able to conduct current indicating proper connectivity.The resistance test result was within specification.
 
Event or Problem Description

Brand Name
LEVEEN COACCESS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20097794
Report Number2124215-2024-53625
Device Sequence Number15563928
Product Code GEI
UDI-Device Identifier08714729295617
UDI-Public08714729295617
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K140505
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2026
Device Model Number36700
Device Catalogue Number36700
Device Lot Number0031571555
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown